Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 22, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Sep 4, 2022, 8:19 PM EDT for Trumbull County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2022, 8:19 PM EDT (00:19 UTC)
- Expired
- Sep 4, 2022, 10:28 PM EDT
- In force
- 2 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 80 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 533 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
368
WGUS51 KCLE 050019
FFWCLE
OHC155-050530-
/O.NEW.KCLE.FF.W.0022.220905T0019Z-220905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
819 PM EDT Sun Sep 4 2022
The National Weather Service in Cleveland has issued a
* Flash Flood Warning for...
Southwestern Trumbull County in northeastern Ohio...
* Until 130 AM EDT.
* At 819 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Warren, Leavittsburg and Champion Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4127 8100 4130 8097 4132 8093 4134 8086
4130 8077 4122 8088
FLASH FLOOD...RADAR INDICATED
$$
Maines1 follow-up statement
459
WGUS71 KCLE 050228
FFSCLE
Flash Flood Statement
National Weather Service Cleveland OH
1028 PM EDT Sun Sep 4 2022
OHC155-050238-
/O.CAN.KCLE.FF.W.0022.000000T0000Z-220905T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull OH-
1028 PM EDT Sun Sep 4 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN TRUMBULL
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. Additional
heavy rain is possible overnight, so stay tuned for any potential
advisories and/or warnings.
LAT...LON 4127 8100 4130 8097 4132 8093 4134 8086
4130 8077 4122 8088
$$
MainesWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 8:16 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 4, 8:16 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 816 PM EDT Sun Sep 4 2022 .SYNOPSIS... A stationary front is expected to wobble across northern Ohio into northwestern Pennsylvania through Monday. This boundary should be nudged to the southeast Monday night. High pressure then builds into the Great Lakes region Tuesday through Thursday before moving off to the mid Atlantic region on Friday. && .NEAR TERM /THROUGH MONDAY NIGHT/... Upper level low over the region with its diffluent area over most of the CWA. This weakness aloft and a stalled frontal boundary over the area are assisting with the development of the showers and thunderstorms over the area. Storms near Youngstown even developed a bit of low level spin on the leading edge and may have produced some landspout type circulations that may have reached the surface. The main concern though the night is the continued development of the showers and embedded thunderstorms under the diffluent flow ahead of the weakening upper level low. This should mean slow moving showers with heavy rainfall. We will continue to monitor for training of the heaviest showers and thunderstorms and issue flood products if needed. Previous Discussion... Synoptic pattern remains relatively unchanged from the past 12-24 hours with an upper low situated over the mid-Mississippi Valley and ridging over the southeast Atlantic region. Weak but persistent synoptic-scale forcing from a 50 kts upper-level jet, weak mid-level vorticity advection, and isentropic lift will support the development of precipitation through the next 36 hours. High moisture content is present with analysis data suggesting PWAT values as high as 1.8". Deep warm cloud layers of around 13kft, deep high RH soundings, and skinny SBCAPE of around 1000-1500 J/kg supports very efficient rainfall within convection that develops. Stationary front is also stagnant in the vicinity of the southern shore of Lake Erie. An uptick in intensity and coverage of convection across the area is noted over the past couple hours, and is expected to increase through this afternoon and evening, according to latest hi-res guidance. Convergence along the stationary boundary and southern shore of Lake Erie could become a focus point for repeated convective development, and possibly localized flash flooding. Many hi-res models are showing the potential for localized QPF amounts of 1-3" (and perhaps more) in a short amount of time, which could produce flooding, especially in urbanized areas. For this reason, a slight risk for excessive rainfall (via D1 WPC ERO) includes the northern tier or two from Ottawa County eastward to northwest Pennsylvania. The stationary front is slow to move, though does make southeast progress Monday afternoon/evening, and finally exiting the area by Monday afternoon. Continued shower and isolated thunderstorm activity is expected with an uptick in convective coverage and intensity Monday afternoon/evening with instability building back in. Localized flooding remains in place, though best chance of that occurring will be with the front, towards central and east-central Ohio. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Will not be able to get rid of the POPs across the region until the stacked upper trough/surface trough depart, and getting something to do that will be tough, but some weak upstream ridging will finally work its way in late Wednesday and Wednesday night. This ridging is influence from the dominant closed high aloft over the intermountain west, and it will finally remove the isolated to scattered showers/thunder across the CWA. Temperatures seasonal. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Continued dry into the long term portion of the forecast, but the ridge over the intermountain west will break down. Meanwhile, the northern stream of the longwave pattern will become active over Canada in terms of a deepening upper level low that will dig into the northern tier of states. Downstream responses in the southern Great Lakes will be modest return flow as a cold front works in from the northwest. Expect slight temperature increases in the southerly flow back to the lower 80s, as well as some low level moisture increases and chances for convection returning once again. && .AVIATION /00Z Monday THROUGH Friday/... Stalled frontal boundary over the region with an upper level low assisting with lift. North of the surface boundary expect MVFR/IFR conditions with passing showers. Along and south of the boundary MVFR/IFR conditions are expected in and near the showers/thunderstorms. Widespread IFR should develop at most locations by 04-06Z and persist into Monday morning. Light and variable winds expected, except near Lake Erie where northeast to east winds of up to 10 knots are possible. Outlook...Non-VFR in scattered, mainly afternoon showers/thunderstorms Monday afternoon through Wednesday. && .MARINE... A stationary from in the vicinity of the lake is keeping conditions quiet for now, until that boundary slips south of the lake and the surface flow turns stoutly out of the northeast. Lake wave heights will react accordingly, and will see increases tonight through Monday as winds ramp up, approaching 4ft average for portions of the lakeshore. Shower/storm chances on the increase through tonight, then back off but linger through Wednesday. The northeasterly flow will prevail for much of the week in a moderately stagnant weather pattern for Lake Erie. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM/Saunders NEAR TERM...MM/Saunders SHORT TERM...26 LONG TERM...26 AVIATION...MM MARINE...26
Hazardous weather outlook, Sep 4, 3:46 PM EDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 346 PM EDT Sun Sep 4 2022 OHZ003-006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-052000- Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 346 PM EDT Sun Sep 4 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Locally heavy rain is possible today and tonight in scattered to widespread showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-052000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 346 PM EDT Sun Sep 4 2022 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ007-009>012-089-PAZ001-052000- Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 346 PM EDT Sun Sep 4 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Locally heavy rain is possible today and tonight in scattered to widespread showers and thunderstorms. There is a moderate risk of rip currents tonight and Monday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 4, 4:25 PM EDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Cleveland OH
425 PM EDT Sun Sep 4 2022
OHZ011-021-042100-
Summit OH-Cuyahoga OH-
425 PM EDT Sun Sep 4 2022
...A thunderstorm with torrential rain will impact portions of
southeastern Cuyahoga and northern Summit Counties through 500 PM
EDT...
At 420 PM EDT, Doppler radar was tracking a thunderstorm with
torrential rain 7 miles northwest of Cuyahoga Falls, or 12 miles
northwest of Akron, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and torrential rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rain may lead to reduced
visibilities, ponding on roadways, and localized flooding.
Locations impacted include...
North Royalton, Hudson, Twinsburg, Macedonia, Broadview Heights,
Brecksville, Bedford, Bedford Heights, Independence, Northfield,
Richfield, Walton Hills, Valley View, Boston Heights, Glenwillow and
Peninsula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4126 8139 4120 8164 4123 8169 4128 8169
4128 8171 4132 8171 4141 8151
TIME...MOT...LOC 2020Z 238DEG 8KT 4124 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MainesSpecial weather statement, Sep 4, 4:29 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
429 PM EDT Sun Sep 4 2022
OHZ033-042130-
Mahoning OH-
429 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of Mahoning County
through 530 PM EDT...
At 427 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sebring, or near Salem, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rainfall is also occuring
with this thunderstorm with ponding on roadways expected.
Locations impacted include...
Youngstown, Salem, Columbiana, Boardman, Alliance, Campbell,
Canfield, Sebring, Austintown, Struthers, Poland, Ellsworth, New
Middletown, Lowellville, Beloit, North Jackson, Berlin Center, Maple
Ridge, Greenford and Mineral Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4092 8109 4096 8108 4099 8104 4099 8100
4102 8100 4113 8085 4113 8052 4097 8052
4090 8070 4090 8082 4093 8083 4093 8089
4090 8090 4090 8108
TIME...MOT...LOC 2027Z 233DEG 11KT 4092 8097
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Sep 4, 4:33 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Cleveland OH
433 PM EDT Sun Sep 4 2022
OHZ022-023-042115-
Portage OH-Trumbull OH-
433 PM EDT Sun Sep 4 2022
...A strong thunderstorm with torrential rain will impact portions
of northeastern Portage and southwestern Trumbull Counties through
515 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ravenna. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and torrential rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Torrential rain may lead to reduced
visibilites, ponding on roadways, and localized flooding.
Locations impacted include...
Warren, Newton Falls, Lordstown, Garrettsville, Leavittsburg,
Windham, Wayland, South Canal and Turnpike Interchange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4121 8123 4136 8098 4118 8083 4114 8099
4110 8113
TIME...MOT...LOC 2030Z 245DEG 3KT 4115 8112
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MainesSpecial weather statement, Sep 4, 5:30 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
530 PM EDT Sun Sep 4 2022
OHZ033-042215-
Mahoning OH-
530 PM EDT Sun Sep 4 2022
...A strong thunderstorm will impact portions of eastern Mahoning
County through 615 PM EDT...
At 529 PM EDT, Doppler radar was tracking a strong thunderstorm near
Boardman, or 7 miles north of Columbiana, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Youngstown, Boardman, Campbell, Canfield, Austintown, Struthers,
Poland, New Middletown, Lowellville and Greenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4101 8087 4113 8072 4113 8052 4098 8052
4090 8075 4090 8078
TIME...MOT...LOC 2129Z 238DEG 13KT 4100 8071
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
MainesThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 9:23 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Richland | 3 hr |
| Sep 4, 9:31 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| Sep 4, 11:29 PM EDT | Special Marine Warning | CLE | 91 min | |
| Sep 5, 1:00 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Sep 5, 3:09 AM EDT | Flood Watch | CLE | Ashland, Holmes, Knox, Mahoning, Marion, Morrow and 4 more | 16 hr |
| Sep 5, 3:52 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa | 42 hr |
| Sep 5, 3:53 AM EDT | Small Craft Advisory | CLE | 42 hr | |
| Sep 5, 9:04 AM EDT | Flash Flood Warning | CLE | Knox, Morrow | 6 hr |
| Sep 5, 11:38 AM EDT | Areal Flood Advisory | CLE | Holmes | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.